MAUDE Adverse Event Report: COVIDIEN GENERATOR RADIOFREQUENCY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN GENERATOR RADIOFREQUENCY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number RFG3
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer provided the unit history report for this device.A review of the unit history report from the manufacturer showed the generator was able to pass all testing prior to initial release.Unit functionally performed as expected however, the plastic portion of the catheter port was peeling off inside and the power switch needed to be re-aligned.During rf treatment, the closurerfg radiofrequency generator monitors the catheter¿s parameters (temperature, impedance, and rf power).Should one of these measurements be too high or too low, the closurerfg generator may stop rf treatment, sound an alarm, and/or display an alarm message.The therapy output data was overwritten by the service technician at the manufacturers site before it could be extracted for analysis.This has prevented analysis of the output data to determine if there were any unusual therapy behaviours contributing to these observations.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Patient had treatment of left leg using a closurefast catheter along with an rfg3 radiofrequency generator.The lesion was a distance of 4cm from the sfj.The diameter pre rfa 13mm prox thigh, 6.8mm mid-thigh.A total of 42cm was treated.Patient developed endothermal heat induced thrombosis (ehit) - class 1 - described by physician as 'loosely attached in gsv not extending'.Patient was treated with either lovenox and/or xyralta.Patient reported to be fine.

Brand Name
GENERATOR RADIOFREQUENCY
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7285922
Report Number2183870-2018-00107
Device Sequence Number1826805
Product Code GEI
UDI-Device Identifier10884521196544
UDI-Public10884521196544
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K141858
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRFG3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2018
Initial Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;